Schizophrenia Community
Medication induced Parkinson
About This Community:

This patient support community is for discussions relating to schizophrenia and other schizoaffective disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Medication induced Parkinson

Hello

My father has schizophrenia for over 40 years.  He is 70 and is now hospitalized this week with medication induced Parkinson disease.  He has lung and bladder infection from lack of movement.  He cant walk, he went from a shuffle to no movement over the last couple of months.

They cut one of his medications in the hospital, he is on Solium injection once every three weeks, Epilum and Seroquel every day, he is moving a little now that the other one was reduced (cant remember name of it).  He has a very poor quality of life now and is reliant on my mother who is also 70.

Does anyone have any experience this.  If I google I just think that he needs less medication.  But the Doctors say 'no' to that.  Also if he cuts any of the others he is back to no sleeping and getting agresive, ?  Any clues Anyone?

Any advice please.
6 Comments Post a Comment
Blank
675718_tn?1321008971
i suffer from a movements disorder and he has to continue the meds for it, i have switched meds and my tongue still moves like crazy that's all i  can think of for now :)
Blank
585414_tn?1288944902
   The best thing to do would be for him to see a neurologist who is a movement disorders specialist to specifically treat and prescribe medications for the medication induced Parkinsonism. At this point the reason they are keeping him on an antipsychotic would likely be because the schizophrenia still needs to be treated. Clozaril is the only FDA approved antipsychotic that wont cause or worsen tardive dyskinesia. You could ask his psychiatrist if he could be a candidate for that but that also has a severe side effect profile of its own. You can find full information on tardive dyskinesia on the Emedicine page for it.
Blank
Avatar_f_tn
Thank you for your responses.  He doesnt have repetative movements (tardive dyskinesia) he has inability to move or lift his legs. He cant walk anymore.  But as you say a neurologist might be able to help.  I will research clozaril.  He is not up to much, he just wants to die really.
Blank
Avatar_m_tn
why is he aggressive, do the psychiatrist consider listening to him or treating him with some dignity, too bad the majority have inflated ego's and delusions about mental health....fair enough he wants to die, it sounds pretty bad, even I'm angry at a life wasted by psychiatry but the drugs pacify my feelings...Maybe there is an alternative to helping with sleep..

I hope something is developed to help aged people, I assume he has dementia? Do antipsychotics even help or  is it just to pacify him?   I'd rather be dead then a vegetable at the hands of psychiatry claiming to be of service to society but not so much the needs of the  individual.  Some people just need to be heard instead of the machine processing medications and making people sicker.
Blank
Avatar_m_tn
sorry you already explained that it was schizophrenia not dementia.  He's actually lucky to have made it to 70, life expectancy on antipsychotics isn't good, neither is quality of life obviously
Blank
Avatar_f_tn
Thank you for the response, it all makes me mad.  No there is no dignity at all......  We keep trying
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Schizophrenia Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Schizophrenia Answerers
675718_tn?1321008971
Blank
drifter0213
El Paso, TX
585414_tn?1288944902
Blank
ILADVOCATE
NY
1985196_tn?1402193698
Blank
stormbear
Canberra , Australia
Avatar_m_tn
Blank
piroo
sydney, Australia